When taking any type of prescription drug, it’s important to know the possible side effects. This goes for the prescription drugs that nearly 50% of Americans use in regular dosage, not as part of prescription drug abuse.
Even while using prescription drugs in their assigned dosages, many people still experience negative symptoms. Here’s how your prescription drugs might be making you sick and what to do about it.
Signs Your Prescription Drugs Are Making You Sick
When taking medications, be aware that they sometimes have certain toxic side effects. For example, some medications like antibiotics may frequently cause nausea. Other medications for blood pressure may cause persistent coughs, while opioids can cause lethargy.
It’s important not to ignore these signs and symptoms. Many people believe them to be part of the natural process of growing older. But if you’ve been prescribed a new medication and you suddenly experiencing new symptoms, it may be time to check in with a doctor.
After the diagnosis, doctors will be able to treat the symptom, ideally without adding any new prescription drug. Frequently, adding another prescription drug can lead to even more adverse side effects.
What to Do About Prescription Drug Toxicity
Many doctors recommend keeping some sort of record of the prescriptions you’re using. This can help you avoid toxicity. This also includes any supplements or vitamins that you’re taking. Be specific with tracking. You want to record what you take, how much you take, and how often you take it. With an accurate list of all your prescription drugs, doctors can better identify the cause of your symptoms and reduce toxicity.